Alert archive / Nebraska / Wind Advisories in 2005
Wind Advisory 5, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Dec 10, 2005, 2:43 AM CST for 21 counties in Nebraska; Phillips County, Rooks County, Smith County, Kansas. It took effect at Dec 10, 2005, 10:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2005, 2:43 AM CST (08:43 UTC)
- In effect from
- Dec 10, 2005, 10:00 AM CST
- Expired
- Dec 10, 2005, 2:15 PM CST
- In force
- 4 hr
- Issued by
- NWS Hastings, NE
All 24 counties
Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 47 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1970 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 100843 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 243 AM CST SAT DEC 10 2005 ...STRONG WINDS EXPECTED TODAY... .A STRONG TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE AREA TODAY AND A TIGHTENING PRESSURE WILL FOLLOW. STRONG NORTHWEST WINDS ARE EXPECTED TODAY FROM LATE MORNING UNTIL LATE AFTERNOON ACROSS THE ADVISED AREA. KSZ005-006-017-NEZ039>041-046>049-060>064-072>076-082>085-101645- /O.NEW.KGID.WI.Y.0005.051210T1600Z-051211T0000Z/ PHILLIPS-SMITH-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK- POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY- ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD 243 AM CST SAT DEC 10 2005 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS UP TO AROUND 45 MPH IN SOME AREAS. WINDS WILL BE NOTICEABLY STRONGER BY MID-MORNING AND FINALLY DIMINISH IN THE LATE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HEINLEIN
2 follow-up statements
000 WWUS73 KGID 101555 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 955 AM CST SAT DEC 10 2005 KSZ005-006-017-NEZ039>041-046>049-060>064-072>076-082>085-110000- /O.CON.KGID.WI.Y.0005.051210T1600Z-051211T0000Z/ PHILLIPS-SMITH-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK- POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY- ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD 955 AM CST SAT DEC 10 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TODAY. NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS UP TO AROUND 45 MPH IN SOME AREAS. WINDS WILL BE NOTICEABLY STRONGER BY MID-MORNING AND THEN SLOWLY DIMINISH AS THE AFTERNOON WEARS ON. SOME BLOWING SNOW IS ALSO POSSIBLE...ALTHOUGH WITH THE WARMER TEMPERATURES...THIS SHOULD NOT BE AS MUCH OF A PROBLEM AS IT WAS LAST WEEK. HOWEVER...MOTORISTS SHOULD USE CAUTION ESPECIALLY IN RURAL AREAS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ EWALD
000 WWUS73 KGID 102015 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 215 PM CST SAT DEC 10 2005 KSZ005-006-017-NEZ039>041-046>049-060>064-072>076-082>085-102115- /O.CAN.KGID.WI.Y.0005.000000T0000Z-051211T0000Z/ PHILLIPS-SMITH-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK- POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY- ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD 215 PM CST SAT DEC 10 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS WILL CONTINUE AT 15 TO 25 MPH WITH GUSTS UP TO 35 MPH FOR THE REMAINDER OF THE AFTERNOON...BEFORE DIMINISHING TO 10 TO 15 MPH AFTER SUNSET. THESE WIND SPEEDS FALL JUST BELOW ADVISORY CRITERIA AND THUS THE WIND ADVISORY THAT WAS IN EFFECT UNTIL 6 PM HAS BEEN CANCELLED. $$ EWALD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Dec 9, 2:30 PM CST, 12 hours 13 minutes earlier.
Area forecast discussion, Dec 9, 2:30 PM CST, 12 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 230 PM CST FRI DEC 9 2005 .SHORT TERM...MORE SEASONAL WEATHER THIS WEEKEND. ARCTIC AIRMASS HAS MOVED EAST OF OUR REGION...AND TEMPERATURES ARE MAKING A DECENT ATTEMPT AT WARMING IN THE MORE TEMPERATE AIRMASS. A FEW HIGH CLOUDS ARE SKIRTING ACROSS KANSAS...AHEAD OF AN UPPER LOW PRESSURE SYSTEM MOVING OUT OF THE CENTRAL ROCKIES. WARM AIR WILL CONTINUE TO SPREAD ACROSS OUR REGION THIS EVENING... AHEAD OF A CLIPPER SYSTEM WHICH WILL PUSH A COLD FRONT SOUTH THROUGH OUR CWA BETWEEN 06Z AND 12Z. WINDS SHIFT NORTHWEST AND INCREASE BEHIND THE FRONTAL PASSAGE...WHILE CLOUDS INCREASE AS WELL. NAM IS MORE AGGRESSIVE ON EXTENT OF LOWER CLOUD COVER SATURDAY COMPARED TO THE GFS. TIGHT PRESSURE GRADIENT WILL RESULT IN STRONG NORTHWEST WINDS ON SATURDAY AND WINDY CONDITIONS HAVE BEEN MAINTAINED...WITH GUSTS OF 30-40MPH POSSIBLE. H85 WINDS INCREASE TO 50-55KTS ON SATURDAY...BUT IF LOW CLOUDS DEVELOP AS NAM SUGGESTS...WE WILL NOT MIX TO THIS LEVEL. HAVE KEPT MIDDLE GROUND FOR NOW WITH WINDY CONDITIONS WHICH WILL WOULD HAVE POTENTIAL TO MEET WIND ADVISORY CRITERIA IF LOW CLOUDS ARE LESS PREVALENT. AS IT STANDS NOW...WIND ADVISORY CRITERIA LOOKS BORDERLINE FOR OUR AREA. HAVE MENTIONED SOME FLURRY POTENTIAL IN OUR NORTH AND NORTHEAST COUNTIES ON SATURDAY WITH PRESENCE OF MID LEVEL FRONTOGENESIS IN THE COOLING AIRMASS AS MIDLEVEL SHORTWAVE TROUGH PASSES. TEMPERATURES ARE CHALLENGING GIVEN SNOWCOVER AND NOW MORE PREVALENT CLOUD COVER INDICATED...HOWEVER IN STRONG MIXING DOWNSLOPE WINDS...STILL BELIEVE TEMPERATURES WILL RISE ABOVE THE FREEZING MARK...AIDED BY A WARMER START TO THE DAY. WINDS REMAIN STEADY SATURDAY NIGHT AND THIS WILL ALSO HOLD UP OVERNIGHT LOW TEMPERATURES AND HAVE RAISED READINGS IN THIS PERIOD. WARM AIR RETURNS ON SUNDAY AND WINDS STILL MAINTAIN A STEADY OR BREEZY WEST TO NORTHWEST DOWNSLOPE COMPONENT. THE NORTHWEST FLOW PATTERN ALOFT PERSISTS SUNDAY NIGHT...ALTHOUGH WITH DEEPENING TROUGH TO THE EAST...COOLER AIR BEGINS TO BACK INTO OUR CWA TOWARD MORNING. .LONG TERM...12Z MONDAY THROUGH FRIDAY. TEMPERATURES WILL BE A SIGNIFICANT FORECAST CHALLENGE...ESPECIALLY ON MONDAY AND TUESDAY. AN ADDITIONAL CHALLENGE REVOLVES AROUND NAILING DOWN THE POSSIBILITY OF A LITTLE LIGHT PRECIPITATION IN THE MID WEEK TIME FRAME. WEEKEND WARMTH CONTINUES INTO MONDAY WITH THE POLAR JET RIDGING NORTHWARD OVER THE PLAINS. WARM 850MB AIR NEARING 4C ACROSS OUR CWA SUPPORT KEEPING HIGH TEMPERATURES ABOVE THE FREEZING MARK. THE MAIN QUESTION IS HOW HIGH TO GO WITH TEMPERATURES. THE FIRST CHALLENGE WILL BE FIGURING OUT WHAT WILL BE LEFT FOR SNOW COVER BY MONDAY. CURRENT THINKING IS THAT MOST OF THE CWA WILL CONTINUE TO HOLD ONTO AT LEAST SOME SNOW COVER SEEING HOW CURRENT SNOWPACK IS A SOLID 3 TO 10 INCHES. A WEAK PRESSURE GRADIENT ON MONDAY WILL RESULT IN LIGHT WINDS. THE COMBINATION OF LIGHT WINDS AND A MOIST BOUNDARY LAYER FROM WEEKEND SNOW MELT COULD RESULT IN A LOW LEVEL TEMPERATURE INVERSION AND FOG. THIS WOULD ACT TO LIMIT OVERALL WARMUP. IT IS DIFFICULT TO FORECAST FOG FOUR DAYS OUT AND WILL KEEP IT OUT OF THE GRIDS FOR NOW...BUT THE POSSIBILITY OF FOG NEEDS TO BE WATCHED AS THE SNOW STARTS TO MELT. EVEN IF WE DO NOT SEE FOG...EXISTING SNOW PACK WILL ALLOW FOR A LOW LEVEL TEMPERATURE INVERSION KEEPING TEMPERATURES DOWN AND WILL GO FOR HIGHS JUST ABOVE THE FREEZING MARK OVER SNOW COVERED AREAS. BOTH THE ECMWF AND GFS SEND A MAJOR SHORT WAVE INTO THE NORTHERN AND CENTRAL PLAINS BY LATE TUESDAY. OUR CWA SHOULD BE LOCATED SOUTH OF THE APPROACHING SYSTEM IN THE WARM SECTOR FOR MOST OF TUESDAY. INCREASED WINDS AND WARM AIR ADVECTION SHOULD MAKE FOR ANOTHER WARM DAY WITH MELTING SNOW. HOWEVER...THE STAGE IS BEING SET FOR ANOTHER ARCTIC PLUNGE WITH RIDGING ALONG THE PACIFIC COAST WELL INTO ALASKA. THIS RIDGING IS EVIDENT ON OPERATIONAL AND ENSEMBLE RUNS OF THE ECMWF AND THE GFS. THIS WILL FORCE THE COLD AIR SOUTH INTO THE PLAINS BY TUESDAY NIGHT INTO WEDNESDAY. BEST CHANCE OF PRECIPITATION WILL BE OVER THE NORTHERN PLAINS BASED ON CURRENT TRACK OF UPPER LEVEL FEATURES. HOWEVER...NEARLY EVERY ARCTIC PLUNGE HAS RESULTED IN AT LEAST A LITTLE SNOWFALL THIS YEAR SO WILL ADD SLIGHT POPS TUESDAY NIGHT IN ASSOCIATION WITH BAND OF FRONTOGENESIS. GIVEN EXPECTED ARCTIC PLUNGE...HAVE LOWERED TEMPERATURES WEDNESDAY THROUGH FRIDAY. TEMPERATURES LIKELY NEED TO BE LOWERED EVEN MORE BUT AM ALREADY FORECASTING TEMPERATURES BELOW MOS GUIDANCE AND LOWER THAN SURROUNDING OFFICES. WHAT IS BECOMING MORE APPARENT IS THAT OUR EARLIER PERIOD WARMUP SHOULD BE SHORT LIVED. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && FAY/WESELY
Hazardous weather outlook, Dec 9, 5:31 AM CST, 21 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 531 AM CST FRI DEC 9 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 101145- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 531 AM CST FRI DEC 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
Nearby
Wind Advisories in Nebraska, 2005Wind Advisories in Kansas, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.